Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS Pueblo, CO

July 12, 2014Fremont County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 12, 2014, 4:20 PM MDT for Fremont County, Colorado. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2014, 4:20 PM MDT (22:20 UTC)
Expired
Jul 12, 2014, 6:15 PM MDT
In force
115 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 5:15 PM MDTFLOOD7 W Canon City, COMINOR FLOODING REPORTED BY STATE PATROL ALONG HIGHWAY 50.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WGUS55 KPUB 122220
FFWPUB
COC043-130015-
/O.NEW.KPUB.FF.W.0012.140712T2220Z-140713T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT SAT JUL 12 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 615 PM MDT
    
* AT 418 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN OVER THE ROYAL GORGE BURN SCAR. UP TO ONE INCH OF RAIN 
  HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 
  EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW 
  ALONG HIGHWAY 50 NORTH AND NORTHWEST OF THE ROYAL GORGE. THE 
  DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE 
  MATERIALS.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CURRANT CREEK...
COPPER GULCH AND ARKANSAS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3849 10526 3844 10528 3844 10535 3849 10539
      3850 10534 3850 10529

$$

MOORE
3 follow-up statements
431 
WGUS75 KPUB 122238
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT SAT JUL 12 2014

COC043-130015-
/O.CON.KPUB.FF.W.0012.000000T0000Z-140713T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
438 PM MDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR
CENTRAL FREMONT COUNTY...

AT 436 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. ONE OT ONE AND A HALF INCHES OF 
RAIN HAVE FALLEN SO FAR. 

EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW 
ALONG HIGHWAY 50 NORTH AND NORTHWEST OF THE ROYAL GORGE. THE DEBRIS 
FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE 
MATERIALS.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CURRANT CREEK...
COPPER GULCH AND ARKANSAS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3849 10526 3844 10528 3844 10535 3849 10539
      3850 10534 3850 10529

$$

MOORE
345 
WGUS75 KPUB 122343
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT SAT JUL 12 2014

COC043-130015-
/O.CON.KPUB.FF.W.0012.000000T0000Z-140713T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
543 PM MDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR
CENTRAL FREMONT COUNTY...

AT 541 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUED TO 
PRODUCE LIGHT TO MODERATE RAIN ACROSS THE WARNED AREA. UP TO TWO 
INCHES OF RAIN HAVE ALREADY FALLEN. 

EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW 
ALONG HIGHWAY 50 NORTH AND NORTHWEST OF THE ROYAL GORGE. THE DEBRIS 
FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE 
MATERIALS.

ADDITIONAL RAINFALL AMOUNTS OF UP TO HALF AN INCH ARE POSSIBLE IN 
THE WARNED AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CURRANT CREEK...
COPPER GULCH AND ARKANSAS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3849 10526 3844 10528 3844 10535 3849 10539
      3850 10534 3850 10529

$$

MOORE
452 
WGUS75 KPUB 130008
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT SAT JUL 12 2014

COC043-130016-
/O.EXP.KPUB.FF.W.0012.000000T0000Z-140713T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
608 PM MDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING FOR CENTRAL FREMONT COUNTY WILL EXPIRE AT
615 PM MDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT ACROSS THE ROYAL GORGE BURN SCAR. HOWEVER...BE ALERT 
TO CURRENT CONDITIONS...AS THE WEATHER IS EXPECTED TO REMAIN ACTIVE 
THROUGH THE EVENING. 

LAT...LON 3849 10526 3844 10528 3844 10535 3849 10539
      3850 10534 3850 10529

$$

MOORE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:18 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 12, 3:18 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT SAT JUL 12 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 316 PM MDT SAT JUL 12 2014

.TONIGHT...COLD FRONT IS CURRENTLY MOVING SOUTHWARD INTO
SOUTHEAST COLORADO. STRONG TO SEVERE CONVECTION HAS DEVELOPED
ALONG THE FRONT AS IT MOVES TO THE SOUTH. STORMS HAVE BEEN
PRODUCING HEAVY RAINS...AND WILL CONTINUE FLASH FLOOD WATCH. THE
THREAT FOR HEAVY RAINS WILL CONTINUE TO MOVE SOUTHWARD WITH THE
FRONT. MODELS SEEM TO MOVE HEAVY RAIN AS FAR SOUTH AS SOUTHERN
PUEBLO COUNTY BEFORE THE MAIN CONVECTION STARTS MOVING TO THE
EAST. HAVE CONCERNS THAT THE HIGH RESOLUTION MODELS ARE NOT STRONG
ENOUGH WITH THE STORMS OVER THE SOUTHERN SANGRE DE CRSITO
MOUNTAINS. WILL MAINTAIN THE WATCH THROUGH MIDNIGHT. WILL ALSO
HAVE TO MONITOR FOR HEAVY RAIN ALONG AND NEAR THE EASTERN
MOUNTAINS LATER THIS EVENING.

.SUNDAY...ABUNDANT MOISTURE WILL CONTINUE OVER THE REGION. SOME
DRIER AIR MAY START MOVING INTO THE REGION FROM THE NORTH...BUT
BUFKIT SOUNDING STILL SHOW 1 TO 1.25 INCHES OF PRECIPITABLE WATER
ON THE PLAINS. MAIN CHALLENGE WILL BE THE AMOUNT OF INSTABILITY.
DID NOT MAKE MANY CHANGES TO THE GRIDS. WILL HAVE TO WAIT AND SEE
HOW MUCH CLOUD COVER DEVELOPS TONIGHT AND HOW SLOWLY IT WILL
DISSIPATE ON SUNDAY. SUSPECT AMOUNT OF INSTABILITY WILL BE LESS
THAN TODAY...BUT THERE WILL STILL BE ENOUGH FOR CONVECTION IN THE
AFTERNOON. ONCE AGAIN...HEAVY RAINFALL WILL BE POSSIBLE WITH
CONVECTION. WINDS ALOFT INCREASE SO STORMS MAY MOVE FASTER.
--PGW--

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 316 PM MDT SAT JUL 12 2014

SUNDAY NIGHT THROUGH WEDNESDAY...MODELS INDICATE THAT A VERY ACTIVE
PATTERN WILL REMAIN IN PLACE THROUGH THE FIRST HALF OF THE WORK
WEEK. THE UPPER PATTERN IS SET UP SUCH THAT THE RIDGE AXIS WILL BE
TO THE WEST OVER THE GREAT BASIN...AND A LARGE UPPER LOW PRESSURE
SYSTEM WILL BE POISED OVER THE GREAT LAKES REGION. THIS WILL KEEP
COLORADO UNDER A BRISK NW FLOW ALOFT...WHILE SFC HIGH PRES TO THE E
AND NE OF THE STATE WILL KEEP LLVL UPSLOPE FLOW IN PLACE. LOOK FOR
WIDESPREAD PCPN CHANCES ACROSS THE E PLAINS AND MTS EACH DAY...WITH
BELOW NORMAL TEMPS FORECAST.

THURSDAY THROUGH SATURDAY...A WARMING AND DRYING TREND IS EXPECTED
AS THE RIDGE TO THE SW FLATTENS...AND A MORE WESTERLY FLOW ALOFT
DEVELOPS. CONVECTION IS FORECAST TO BECOME MORE DIURNAL AND TIED TO
THE HIGHER TERRAIN. MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 316 PM MDT SAT JUL 12 2014

MOIST AIRMASS WILL REMAIN OVER THE REGION THROUGH AT LEAST SUNDAY.
THUNDERSTORMS SHOULD END AT KALS BY MID EVENING...AND BY LATE
EVENING AT KCOS AND KPUB. THERE IS THE THREAT FOR REDUCED
CEILINGS AND VISIBILITY DUE TO HEAVY RAIN. ANTICIPATE
THUNDERSTORMS DEVELOPING BY MID AFTERNOON SUNDAY AT THE TAF
SITES...AND STORMS COULD PRODUCE LOCALLY HEAVY RAIN. --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ072>088.

&&

SHORT TERM...PGW
LONG TERM...MOORE
AVIATION...PGW
Hazardous weather outlook, Jul 12, 11:48 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1148 AM MDT SAT JUL 12 2014

COZ058>089-093>099-131315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1148 AM MDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS...THEN
SPREAD EASTWARD TO THE INTERSTATE 25 CORRIDOR BY MID AFTERNOON.
IN THE LATE AFTERNOON OR EARLY EVENING...THE STORMS WILL SPREAD TO
THE SOUTHEAST PLAINS. THE MAIN THUNDERSTORM THREAT WILL HEAVY
RAIN...ESPECIALLY OVER THE EASTERN MOUNTAINS AND INTERSTATE 25
CORRIDOR. THE BURN SCARS ARE PARTICULARLY VULNERABLE TO FLASH
FLOODING. THE RAINFALL COULD BE SUFFICIENTLY HEAVY THAT FLASH
FLOODING AWAY FROM THE BURN SCARS IS ALSO A CONCERN.

IN ADDITION TO THE HEAVY RAIN... CLOUD TO GROUND LIGHTNING IS ALSO
A THREAT FROM ANY STORMS. A STORM OR TWO MAY BE BRIEFLY STRONG
ENOUGH TO PRODUCE 1 INCH HAIL OF 60 MPH WIND GUSTS.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINS TO LINGER ACROSS
THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR WELL INTO
SATURDAY EVENING DUE TO PERSISTENT LOW LEVEL EASTERLY FLOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE
AREA SUNDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND
EVENING HOURS. WITH AMPLE AVAILABLE MOISTURE AND EXPECTED SLOW
MOVEMENT OF STORMS...ESPECIALLY ON SUNDAY...LOCALLY HEAVY RAINFALL
AND FLASH FLOODING WILL BE POSSIBLE. OTHER THREATS FROM STORMS
THAT DEVELOP INCLUDE LIGHTNING...HAIL AND STRONG GUSTY WINDS.

A SLOW WARMING AND DRYING TREND IS EXPECTED FOR THURSDAY AND
FRIDAY...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

06/06

In the hours before

Local storm report, Jul 12, 2:55 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TORNADO          14 SSE SCHRIEVER AFB    38.61N 104.41W
07/12/2014                   EL PASO            CO   TRAINED SPOTTER

            HANOVER AND MILNER ROAD

&&

KAM
Special weather statement, Jul 12, 3:35 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT SAT JUL 12 2014

COZ076-077-081-083-122200-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
335 PM MDT SAT JUL 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELLER AND
NORTHEASTERN FREMONT COUNTIES UNTIL 400 PM MDT...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF ROYAL GORGE...OR 30 MILES
SOUTHWEST OF COLORADO SPRINGS...MOVING NORTHWEST AT 10 MPH.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...HIGH CREEK...
FOURMILE CREEK...WILSON CREEK...CURRANT CREEK...WEST FOURMILE CREEK
AND MILSAP CREEK.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN TELLER
AND NORTHEASTERN FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3856 10518 3851 10530 3869 10553 3870 10549
      3870 10533 3876 10533 3877 10529
TIME...MOT...LOC 2134Z 137DEG 10KT 3860 10530

MOORE
Local storm report, Jul 12, 3:36 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             14 SW TRUCKTON          38.59N 104.37W
07/12/2014  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Special weather statement, Jul 12, 3:50 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT SAT JUL 12 2014

COZ087-122215-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
350 PM MDT SAT JUL 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUERFANO COUNTY UNTIL 415
PM MDT...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WALSENBURG...OR 41 MILES
NORTHWEST OF TRINIDAD...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3761 10503 3779 10492 3771 10458 3747 10472
TIME...MOT...LOC 2150Z 294DEG 13KT 3768 10489

PGW
Special weather statement, Jul 12, 4:05 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
405 PM MDT SAT JUL 12 2014

COZ077-083-122230-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
405 PM MDT SAT JUL 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 430
PM MDT...

AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROYAL GORGE...OR 36 MILES SOUTHWEST OF
COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE ROYAL
GORGE BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL FREMONT
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3842 10535 3848 10538 3849 10527 3846 10526
TIME...MOT...LOC 2204Z 252DEG 4KT 3847 10532

MOORE
Special weather statement, Jul 12, 4:08 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
408 PM MDT SAT JUL 12 2014

COZ089-122300-
CROWLEY COUNTY CO-
408 PM MDT SAT JUL 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROWLEY COUNTY UNTIL 500
PM MDT...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF CROWLEY...OR 34 MILES NORTHWEST
OF LA JUNTA...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ORDWAY AND SUGAR CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3823 10355 3822 10402 3850 10404 3849 10368
TIME...MOT...LOC 2208Z 158DEG 7KT 3840 10391

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 10:21 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more13 hr
Jul 12, 12:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 12, 12:55 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 12, 1:08 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 12, 1:27 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
Jul 12, 1:37 PM MDTFlash Flood WarningPUBEl Paso113 min
Jul 12, 1:48 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jul 12, 1:58 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 12, 2:16 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 12, 2:20 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 12, 2:22 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 12, 2:35 PM MDTSpecial Weather StatementPUBCrowley25 min
Jul 12, 2:50 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas115 min
Jul 12, 2:50 PM MDTTornado Warning Tornado observedPUBEl Paso, Pueblo25 min
Jul 12, 2:53 PM MDTSpecial Weather StatementPUBFremont37 min
Jul 12, 3:08 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Jul 12, 3:14 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo46 min
Jul 12, 3:35 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 12, 3:50 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Jul 12, 3:50 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jul 12, 4:05 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 12, 4:08 PM MDTSpecial Weather StatementPUBCrowley52 min
Jul 12, 4:14 PM MDTAreal Flood AdvisoryPUBHuerfano3 hr
Jul 12, 4:41 PM MDTSevere Thunderstorm WarningPUBPueblo49 min
Jul 12, 4:56 PM MDTAreal Flood AdvisoryPUBTeller3 hr
Jul 12, 5:04 PM MDTSpecial Weather StatementPUBHuerfano41 min
Jul 12, 5:05 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo3 hr
Jul 12, 5:07 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Pueblo113 min
Jul 12, 5:18 PM MDTAreal Flood AdvisoryPUBCuster, Huerfano, Pueblo3 hr

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.